# SDR 9903769878

- Difficulty date: September 11, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N787NC
- Make and model: Doug DC-9-51
- Aircraft serial: 48149
- System (JASC): 2120 · Air Distribution System
- Part: Air Dist
- Condition: Smoke
- Location: Lavatory
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A, F

## Discrepancy

DURING CLIMBOUT, FLIGHT ATTENDANTS REPORTED SMOKE IN CABIN ALONG WITH AFT LAVATORY SMOKE DETECTOR ACTIVATED.  CREW DECLARED A RED EMERGENCY AND FLIGHT WAS RETURNED TO BUF.  AIRCRAFT LANDED WITHOUT INCIDENT.  FIRE EXTINGUISHERS IN AFT LAVATORY WERE UTILIZED TO DAMPEN SMOKE.  MAINTENANCE INSPECTED AFT LAVATORIES FOR EVIDENCE OF SMOKE, OVERHEATING, AND/OR ELECTRICAL DAMAGE.  NO PROBLEMS WERE FOUND.
